Docetaxel extravasation resulting in vesicant type skin reaction: case report
Clinical Previous     Next

Docetaxel extravasation resulting in vesicant type skin reaction: case report

Gurdip Azad Members of staff, Department of Medical Oncology, Guy’s and St Thomas’s NHS Foundation Trust, London
Deborah Mukherji Members of staff, Department of Medical Oncology, Guy’s and St Thomas’s NHS Foundation Trust, London
Peter Harper Members of staff, Department of Medical Oncology, Guy’s and St Thomas’s NHS Foundation Trust, London

Extravasations – pain at the intravenous site and local blistering – are caused by the leakage of fluids used in chemotherapy from blood vessels into surrounding tissue. Although the condition is rare, occurring in 0.1-1 per cent of all chemotherapy treatments, it can be extremely debilitating and requires immediate intervention from those administering chemotherapy. Although not normally considered to be a vesicant (causes blistering when applied to the skin), this article adds to recent evidence that the commonly used chemotherapy drug, docetaxel, should be considered as a superficial vesicant and special precautions taken to minimise extravasation hazards.

Cancer Nursing Practice. 7, 4,34-35. doi: 10.7748/cnp2008.05.7.4.34.c8164

You need a subscription to read the full article